Jump to ContentJump to Main Navigation
Show Summary Details

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk

IMPACT FACTOR increased in 2015: 1.616
5-year IMPACT FACTOR: 1.690
Rank 18 out of 312 in category Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 3.614
Source Normalized Impact per Paper (SNIP) 2015: 1.901
Impact per Publication (IPP) 2015: 1.302

Mathematical Citation Quotient (MCQ) 2015: 1.53

See all formats and pricing
Select Volume and Issue


Smoothing of ribbons over curves

Citation Information: Journal fur die reine und angewandte Mathematik (Crelles Journal). Volume 2006, Issue 591, Pages 201–235, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/CRELLE.2006.019, May 2006

Publication History

Published Online:


We prove that ribbons, i.e. double structures associated with a line bundle ℰ over its reduced support, a smooth irreducible projective curve of arbitrary genus, are smoothable if their arithmetic genus is greater than or equal to 3 and the support curve possesses a smooth irreducible double cover with trace zero module ℰ. The method we use is based on the infinitesimal techniques that we develop to show that if the support curve admits such a double cover then every embedded ribbon over the curve is “infinitesimally smoothable”, i.e. the ribbon can be obtained as central fiber of the image of some first-order infinitesimal deformation of the map obtained by composing the double cover with the embedding of the reduced support in the ambient projective space containing the ribbon. We also obtain embeddings in the same projective space for all ribbons associated with ℰ. Then, assuming the existence of the double cover, we prove that the “infinitesimal smoothing” can be extended to a global embedded smoothing for embedded ribbons of arithmetic genus greater than or equal to 3. As a consequence we obtain the smoothing results.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Francisco Javier Gallego, Miguel González, and Bangere P. Purnaprajna
Journal of Algebra, 2013, Volume 374, Page 231
Francisco Javier Gallego, Miguel González, and Bangere P. Purnaprajna
Revista Matemática Complutense, 2013, Volume 26, Number 1, Page 253
Edoardo Ballico, Elizabeth Gasparim, and Thomas Köppe
Central European Journal of Mathematics, 2009, Volume 7, Number 4, Page 623
Jean-Marc Drézet
Mathematische Nachrichten, 2009, Volume 282, Number 7, Page 919
Jean-Marc Drézet
Pacific Journal of Mathematics, 2011, Volume 249, Number 2, Page 291

Comments (0)

Please log in or register to comment.